MAUDE Adverse Event Report: ARTHREX, INC. PEEK INTERF SCRW W/DISP SHTH 6X 23MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. PEEK INTERF SCRW W/DISP SHTH 6X 23MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number PEEK INTERF SCRW W/DISP SHTH 6X 23MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, it was reported by an arthrex employee via email that 2 units of ar-1360p,peek interference screw, sheathed, 6 x 23 mm broke during insertion.When the first ar-1360p broke during insertion, the second ar-1360p was used.However, the same situation happened.The broken fragments were retrieved, and the case was completed using another new ar-1360p peek interference screw.This was discovered during a cruciate ligament injury of knee joint surgery on (b)(6) 2024.There was no patient harm and no secondary procedure needed.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 complaint allegation is confirmed.Visual inspection identified the threads of the peek interference screw, sheathed, 6 x 23 mm had cracked/broken.Functional testing was not performed due to the damage to the device.The method of bone preparation and the quality of the bone encountered were not specified.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation, misalignment insertion, prying/leveraging and/or excessive force being used during insertion of the screw.

Brand Name
PEEK INTERF SCRW W/DISP SHTH 6X 23MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20818511
Report Number1220246-2024-08678
Device Sequence Number18105469
Product Code MAI
UDI-Device Identifier00888867014039
UDI-Public(01)00888867014039(11)210528(17)260430(10)13409876
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberPEEK INTERF SCRW W/DISP SHTH 6X 23MM
Device Catalogue NumberAR-1360P
Device Lot Number13409876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown